A Zoloft overdose occurs when a person takes more than the optimal dose at once. This can cause some serious problems, so it’s important that the medication is administered correctly.

For context, Zoloft is the more commonly used name of a chemical called sertraline. This is fairly frequently prescribed to patients for the treatment of clinical depression.

As with any drug there are potential risks, and you need to be on the lookout for signs of a Zoloft overdose.

How Does Zoloft Work?

Sertraline is an antidepressant. Or to be more precise, it’s part of a group of drugs called selective serotonin reuptake inhibitors – or SSRIs for short.

Other common SSRIs prescribed to people suffering from depression (common names in brackets) include Escitalopram (Lexapro), Paroxetine (Paxil) and Fluoxetine (Prozac).

These help depressed people by slowing down the reabsorption of the hormone serotonin – which is released by your body to make you feel happier.

The idea is that by preventing it from being reabsorbed, serotonin lingers longer and promotes positive feelings.

What Dosage Causes Zoloft Overdose?

The optimal dose of Zoloft is 50mg at once. Do not take more than this dose unless you are specifically directed to by a qualified physician.

If more than this optimal dose is taken, this can lead to a number of symptoms, which we explain more about below.

If you suspect that you have inadvertently taken too much Zoloft, or if you believe someone else has, it’s advisable to call Poison Control immediately.

The Symptoms of a Zoloft Overdose

The symptoms of overdosing on Zoloft can include lethargy and nausea. In less common cases it can lead to an agitated state, mental confusion and vomiting.

Less visibly, an overdose can cause hypertension (high blood pressure) or an inflammation of the pancreas. It’s easy to mistake these for the symptoms of a cold or other virus, but don’t write them off as that too easily.

If you know someone is regularly taking this drug, keep an eye out for symptoms. If they seem unresponsive or their thoughts are becoming muddled, these could be signs of a Zoloft overdose.

A severe overdose may need to be treated with stomach pumping or further medication. Don’t delay – call for help right away.

I’m Looking to Pick Up New Medication

Now you’re well informed about the potential effects of an overdose, be sure to look out for the symptoms.

Have you or a family member is prescribed Zoloft by a doctor? ePharmacies allows you to find the best drug prices across America.

Remember, don’t walk into any old corner drug store to pick up prescriptions. Ordering online is more convenient, and it’s less hassle for you.

Plus, you don’t have to worry about feeling awkward. We know that fetching a prescription for something that’s often felt to be a sensitive issue. So order online and protect your confidentiality.

You can compare the cheapest Zoloft prices right now. And save up to hundreds of dollars on your medical bills. Why would you pay more?